Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 15, NWS Fort Worth, TX

February 23, 2005Hill County, Limestone County, McLennan County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 23, 2005, 4:49 AM CST for Hill County, Limestone County, McLennan County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 23, 2005, 4:49 AM CST (10:49 UTC)
Expired
Feb 23, 2005, 5:33 AM CST
In force
44 min
Issued by
NWS Fort Worth, TX
Area
Counties, with a storm outline in the text

Counties Hill County, TX, Limestone County, TX, McLennan County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 102 km from the middle of the area, began a volume at 10:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 22, 11:30 PM CSTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 10.8 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2005-02-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2005-02-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1490 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
1420 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 3:55 AM CST, 54 minutes earlier.

Area forecast discussion, Feb 23, 3:55 AM CST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
355 AM CST WED FEB 23 2005

.DISCUSSION...
SEVERE THUNDERSTORMS WINDING DOWN FOR THIS ROUND. NOW THE BIG
PROBLEM IS PRECIP FOR WEDNESDAY EVENING/THURSDAY MORNING. MODELS
AGREE THAT FRONT WILL MOVE BACK SOUTH WEDNESDAY AFTERNOON.
HOWEVER...NGM AND ETA PRODUCE ANOTHER LARGE PRECIP BULLSEYE WHILE
GFS HAS ONLY A FEW HUNDREDTHS ACROSS OUR CWA AND HITS THE PRECIP
HARD FARTHER TO THE SOUTHWEST. AS FAR AS I CAN TELL...THE DIFFERENCE
IS THAT NGM AND ETA KEEP MOIST SOUTH OR SOUTHEAST FLOW
OVERRUNNING ABOVE THE FRONT WHILE GFS HAS NO ISENTROPIC LIFT TO
SPEAK OF. I WILL INCLUDE PRECIP...BUT WILL NOT GO FOR THE HIGH QPF
BECAUSE OF THE UNCERTAINTY. UNSETTLED PATTERN LIKELY CONTINUES
INTO THURSDAY.

IN THE LONGER TERM REX BLOCK OVER SOUTHWEST SLOWLY WEAKENS AND BY
SUNDAY EJECTS EASTWARD INTO THE PLAINS. WEEKEND MAY BE A BIT
UNSETTLED...BUT MOISTURE AND DYNAMICS FOR LARGE SCALE PRECIP ARE
NOT IN PLACE. BY EARLY NEXT WEEK UPPER RIDGE SITS IN PLACE FROM
MEXICO NORTH THROUGH FOUR CORNERS AND NORTH TEXAS WILL HAVE A
COUPLE OF DAYS OF DRY WEATHER UNTIL NEXT UPPER LOW MOVES INTO
SOUTHWEST ON DAY SEVEN.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  57  40  50  37 /  70  50  20  10
WACO, TX              64  45  51  39 /  50  50  40  30
PARIS, TX             54  41  50  37 /  70  50  20  10
DENTON, TX            56  39  49  37 /  70  50  20  10
MCKINNEY, TX          57  40  50  37 /  70  50  20  10
DALLAS, TX            57  40  50  37 /  70  50  20  10
TERRELL, TX           59  42  51  38 /  70  50  20  10
CORSICANA, TX         63  45  51  39 /  70  50  40  20
TEMPLE, TX            68  46  51  40 /  50  50  40  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
TX...NONE.

&&

/84
Hazardous weather outlook, Feb 23, 3:48 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
348 AM CST WED FEB 23 2005

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-232200-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
348 AM CST WED FEB 23 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THERE IS A CHANCE OF THUNDERSTORMS TODAY AND TONIGHT ACROSS NORTH
TEXAS. A FEW OF THE STORMS MAY BECOME SEVERE...MAINLY SOUTH OF A
GRAHAM...DALLAS...ATHENS LINE. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS WITHIN THIS AREA. LARGE HAIL AND DAMAGING WINDS ARE THE
MAIN SEVERE WEATHER THREATS.

LOCALLY HEAVY RAINFALL IS POSSIBLE...MAINLY LATE THIS AFTERNOON AND
AND TONIGHT.

.DAYS TWO THROUGH SEVEN...
THERE IS A CHANCE OF THUNDERSTORMS THURSDAY ACROSS NORTH TEXAS.
FINALLY...THERE IS A CHANCE OF THUNDERSTORMS THURSDAY NIGHT...ENDING
ABOUT 600 AM FRIDAY...FOR AREAS MAINLY SOUTH OF AN EASTLAND...
HILLSBORO...ATHENS LINE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND TONIGHT.

In the hours before

Local storm report, Feb 23, 12:36 AM CST, 4 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1236 AM CST WED FEB 23 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1225 AM     HAIL            SUMNER                   33.74N  95.67W
02/23/2005  1.75 INCH       LAMAR               TX   TRAINED SPOTTER

            GOLFBALL SIZE HAIL REPORTED IN SUMNER
Local storm report, Feb 23, 12:39 AM CST, 4 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1239 AM CST WED FEB 23 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

1239 AM     HAIL            4 W LEONARD              33.38N  96.32W
02/23/2005  0.75 INCH       FANNIN              TX   TRAINED SPOTTER

            REPORTED BY AMATEUR RADIO SPOTTERS
Local storm report, Feb 23, 1:26 AM CST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
126 AM CST WED FEB 23 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0123 AM     FLASH FLOOD     PRIDDY                   31.67N  98.51W
02/23/2005                  MILLS               TX   LAW ENFORCEMENT

            WATER OVER ROAD HWY 16 NORTH, ALSO ON FM 218
Local storm report, Feb 23, 1:32 AM CST, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
132 AM CST WED FEB 23 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0124 AM     FLASH FLOOD     PRIDDY                   31.67N  98.51W
02/23/2005                  MILLS               TX   LAW ENFORCEMENT

            WATER OVER HIGHWAY 16 AND FARM ROAD 218 NEAR PRIDDY
Local storm report, Feb 23, 1:46 AM CST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
146 AM CST WED FEB 23 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0140 AM     HAIL            2 W HAMILTON             31.70N  98.16W
02/23/2005  1.75 INCH       HAMILTON            TX   LAW ENFORCEMENT

            REPORTED JUST WEST OF HAMILTON
Local storm report, Feb 23, 2:28 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
228 AM CST WED FEB 23 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST   ...SOURCE....
            ..REMARKS..

0215 AM     HAIL            GREENVILLE               33.12N  96.10W
02/23/2005  0.75 INCH       HUNT                TX   GREENVILLE POLICE DEPT

            THREE-QUARTER INCH DIAMETER HAIL REPORTED IN GREENVILLE

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 10:58 PM CSTSevere Thunderstorm WarningFWDDelta, Lamar62 min
Feb 22, 11:06 PM CSTSevere Thunderstorm WarningFWDCollin54 min
Feb 22, 11:50 PM CSTFlash Flood WarningFWDComanche3 hr
Feb 22, 11:55 PM CSTSevere Thunderstorm WarningFWDLamar65 min
Feb 23, 12:00 AM CSTSevere Thunderstorm WarningFWDMills45 min
Feb 23, 12:00 AM CSTSevere Thunderstorm WarningFWDCollin60 min
Feb 23, 12:29 AM CSTSevere Thunderstorm WarningFWDFannin61 min
Feb 23, 12:41 AM CSTSevere Thunderstorm WarningFWDComanche, Hamilton64 min
Feb 23, 12:43 AM CSTSevere Thunderstorm WarningFWDGrayson62 min
Feb 23, 12:57 AM CSTFlash Flood WarningFWDMills2 hr
Feb 23, 12:59 AM CSTSevere Thunderstorm WarningFWDLamar61 min
Feb 23, 1:02 AM CSTSevere Thunderstorm WarningFWDCollin58 min
Feb 23, 1:32 AM CSTSevere Thunderstorm WarningFWDHunt58 min
Feb 23, 1:42 AM CSTFlash Flood WarningFWDErath, Hamilton2 hr
Feb 23, 1:47 AM CSTSevere Thunderstorm WarningFWDHamilton58 min
Feb 23, 2:11 AM CSTSevere Thunderstorm WarningFWDBosque64 min
Feb 23, 2:56 AM CSTFlash Flood WarningFWDMills2 hr
Feb 23, 3:10 AM CSTFlash Flood WarningFWDBosque3 hr
Feb 23, 3:48 AM CSTFlash Flood WarningFWDHamilton117 min
Feb 23, 6:20 AM CSTFlash Flood WarningFWDBell115 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.